Alert archive / California / High Surf Warnings in 2016
High Surf Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this high surf warning at Jan 6, 2016, 10:36 AM PST for Orange County, San Diego County, California. It was in force for 59 hr. 44 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2016, 10:36 AM PST (18:36 UTC)
- Expired
- Jan 8, 2016, 10:00 PM PST
- In force
- 59 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 12:00 PM PST | DEBRIS FLOW | 5 Nne Portola Hills, CA | MUD AND ROCK SLIDE 2 FEET DEEP COVERING SILVERADO CANYON ROAD AT HAFRA WAY. |
| Jan 6, 1:05 PM PST | TSTM WND GST 60 | 6 Ene Tustin Foothills, CA | 60 MPH WIND GUST AT FREMONT CANYON RAWS STATION IN THE SANTA ANA FOOTHILLS. |
| Jan 6, 1:12 PM PST | DEBRIS FLOW | 3 Ese Villa Park, CA | 6 OF MUD ON SANTIAGO BLVD AT LAKEVIEW IN THE CITY OF ORANGE. |
| Jan 6, 1:30 PM PST | TSTM WND DMG | 1 Ene Bonsall, CA | SECTIONS OF A BARN ROOF REMOVED BY STRONG WINDS. |
| Jan 6, 1:50 PM PST | NON-TSTM WND GST 63 | 6 Sse Aguanga, CA | MESONET STATION PALOMAR MTN (HIGH POINT LOOKOUT) /AT571/ |
| Jan 6, 1:51 PM PST | NON-TSTM WND GST 60 | 6 Ene Tustin Foothills, CA | MESONET STATION FREMONT CANYON /FRCC1/ |
| Jan 6, 2:55 PM PST | TSTM WND GST 62 | 2 Wsw Carlsbad, CA | WIND GUST OF 62 MPH. |
| Jan 6, 2:59 PM PST | TSTM WND DMG | 4 S Lake San Marcos, CA | 20 FOOT TREE BLOCKING FORTUNA RANCH ROAD |
| Jan 6, 3:01 PM PST | NON-TSTM WND GST 55 | 9 S Aguanga, CA | MESONET STATION PAUMA VALLEY (7 E) /E1401/ |
| Jan 6, 3:10 PM PST | TSTM WND DMG | Vista, CA | STRONG THUNDERSTORMS WINDS DAMAGED 8 BUILDINGS AND DOWNED POWER LINES IN VISTA. POSSIBLE TORNADO. |
| Jan 6, 3:12 PM PST | FLOOD | 6 Sse Del Mar, CA | GENESEE AVENUE OFF RAMP FROM INTERSTATE 5 IS FLOODED. SEVERAL CARS ARE STUCK. THE OFF-RAMP CLOSED. |
| Jan 6, 3:12 PM PST | FLASH FLOOD | 6 Sse Del Mar, CA | GENESEE AVENUE OFF RAMP FROM INTERSTATE 5 IS FLOODED. SEVERAL CARS ARE STUCK. THE OFF-RAMP CLOSED. |
| Jan 6, 3:15 PM PST | TSTM WND DMG | 1 Sw Poway, CA | STRONG WINDS IN POWAY TOPPLED A TREE WHICH FELL ONTO A CAR. |
| Jan 6, 3:15 PM PST | TSTM WND DMG | 5 Wsw Poway, CA | UPDATE TO PREVIOUS STORM REPORT...15 TREES SNAPPED OR UPROOTED NEAR POWAY ROAD AND SABRE SPRINGS ROAD...WITH SOME BEING AS LARGE AS 18 INCHES IN DIAMETER. |
| Jan 6, 3:17 PM PST | NON-TSTM WND GST 55 | 8 Ssw Aguanga, CA | MESONET STATION BOUCHER HILL /HP014/ |
| Jan 6, 3:30 PM PST | TSTM WND DMG | 3 Ssw Escondido, CA | LARGE EUCALYPTUS TREE UPROOTED AT BROTHERTON ROAD AND FELICITAS ROAD IN ESCONDIDO. |
| Jan 6, 3:30 PM PST | TSTM WND DMG | 7 Se Del Mar, CA | ROOF COLLAPSED AT THE FEDEX BUILDING IN MIRAMAR. |
| Jan 6, 4:45 PM PST | FLASH FLOOD | 1 Sse Lakeside, CA | FLASH FLOODING NEAR LOS COCHES AND BUSINESS 8. 6 TO 2.5 FT OF WATER FLOWING OVER ROAD. |
| Jan 6, 4:45 PM PST | FLASH FLOOD | 1 Ssw El Cajon, CA | FLASH FLOODING NEAR EL CAJON BLVD AND MAIN STREET. 6-12 OF WATER FLOWING OVER ROAD. |
| Jan 6, 4:45 PM PST | FLASH FLOOD | 1 Wsw El Cajon, CA | FLASH FLOODING NEAR EL CAJON BLVD AND MAIN STREET. 6-12 OF WATER FLOWING OVER ROAD. |
| Jan 6, 5:00 PM PST | FLOOD | 7 Nnw San Diego, CA | NORTHBOUND OFF RAMP FROM INTERSTATE 5 TO GRAND AVENUE IS CLOSED DUE TO SEVERE FLOODING. |
| Jan 6, 5:00 PM PST | FLASH FLOOD | 6 Nw Coronado, CA | 6-12 OF WATER FLOWING DOWN NEWPORT AVENUE, OVER THE SIDEWALKS WITH MINOR FLOODING OF LOCAL BUSINESSES. |
| Jan 6, 5:00 PM PST | FLASH FLOOD | 6 Nw Coronado, CA | 6-12 OF WATER FLOWING DOWN NEWPORT AVENUE, OVER THE SIDEWALKS WITH MINOR FLOODING OF LOCAL BUSINESSES. 9 HIGH WATER RESCUES REPORTED JAN 6. |
| Jan 6, 5:05 PM PST | FLASH FLOOD | 1 Nw El Cajon, CA | 1.5 FT. DEEP WATER ON JOHNSON AV NEXT TO PARKWAY PLAZA |
| Jan 6, 5:05 PM PST | FLASH FLOOD | 1 Wnw El Cajon, CA | 1.5 FT. DEEP WATER ON JOHNSON AV NEXT TO PARKWAY PLAZA |
| Jan 6, 5:15 PM PST | FLASH FLOOD | 5 Nne San Diego, CA | WARD ROAD IN MISSION VALLEY FLOODED, SEVERAL CARS SUBMERGED. |
| Jan 6, 6:00 PM PST | FLOOD | 8 S Del Mar, CA | SINKHOLE AT THE END OF AVENIDA DE LA PLAYA IN LA JOLLA. |
| Jan 6, 8:15 PM PST | DEBRIS FLOW | 2 N Hidden Meadows, CA | HEAVY BOULDERS...WEIGHING APPROXIMATELY 1000 POUNDS...WERE BROUGHT DOWN ONTO OLD CASTLE ROAD IN NEAR VALLEY CENTER...BLOCKING BOTH LANES. |
| Jan 6, 10:30 PM PST | DEBRIS FLOW | 5 Nne Portola Hills, CA | ORANGE COUNTY PUBLIC WORKS REPORTS 3 MODERATE DEBRIS FLOWS IN THE SILVERADO CANYON AREA AT AROUND 1030 PM WED JAN 6. THE FIRST WAS 40-50 CUBIC YARDS LONG AND OCCURRED AT SILVERADO CANYON ROAD AND HAFRA WAY BLOCKING THE ROAD. THE SECOND WAS AT THE K-RAIL 100-20 |
| Jan 6, 11:00 PM PST | HAIL 0.75 | Huntington Beach, CA | DURATION 3 MINUTES. ALSO, SEVERAL REPORTS ACROSS ORANGE COUNTY OF PEA SIZE HAIL WITH A CLUSTER OF STRONG THUNDERSTORMS BETWEEN 11 PM AND MIDNIGHT. |
| Jan 7, 6:15 AM PST | HEAVY SNOW 7 | 9 Ssw Aguanga, CA | 7 INCHES OF TOTAL SNOW REPORTED AT PALOMAR MOUNTAIN. |
| Jan 7, 7:00 AM PST | LIGHTNING | 2 Wnw San Diego, CA | AIRPLANE STRUCK BY LIGHTNING ON APPROACH TO LINDBERGH FIELD. NO INJURIES OR DAMAGE. |
| Jan 7, 7:00 AM PST | HIGH SURF | 2 Nw Solana Beach, CA | SURFLINE REPORTS 8 TO 12 FOOT SURF AT CARDIFF. |
| Jan 7, 7:45 AM PST | DEBRIS FLOW | 1 S Harbison Canyon, CA | 6 INCHES OF MUD ACROSS ALL LANES AT DEHESA ROAD NEAR STALLION OAKS ROAD. |
| Jan 7, 7:45 AM PST | DEBRIS FLOW | 3 Ssw Harbison Canyon, CA | UPDATE TO PREVIOUS REPORT: MUDSLIDE IN THE RANCHO SAN DIEGO AREA OF EL CAJON ON WILLOW GLEN SENT MUD FLOWING INTO SEVERAL HOMES AND CLOSED DEHESA ELEMENTARY SCHOOL FOR AT LEAST 2 DAYS. |
| Jan 7, 7:46 AM PST | FLOOD | 1 Se Jamul, CA | WATER CROSSING THE ROAD AT SR 94 AND MELODY ROAD IN RANCHO JAMUL WITH ONE VEHICLE GETTING STUCK BRIEFLY. |
| Jan 7, 8:38 AM PST | HEAVY SNOW 15 | 5 Ene Pine Valley, CA | STORM TOTAL OF 12-15 INCHES FROM MOUNT LAGUNA OBSERVATORY. |
| Jan 7, 8:38 AM PST | HEAVY SNOW 15 | 5 E Pine Valley, CA | STORM TOTAL OF 12-15 INCHES FROM MOUNT LAGUNA OBSERVATORY. |
| Jan 7, 11:50 AM PST | HAIL 0.25 | 3 Ese Oceanside, CA | MULTIPLE REPORTS OF PEA SIZE HAIL NEAR CARLSBAD. |
| Jan 7, 11:55 AM PST | HAIL 0.25 | 4 W Poway, CA | PEA SIZE HAIL ACCUMULATED ON THE ROADWAY ALONG I-15 JUST NORTH OF CARMEL MOUNTAIN ROAD...POSSIBLY ACCUMULATING UP TO 1 INCH. |
| Jan 7, 12:22 PM PST | HAIL 0.25 | 5 Wsw Poway, CA | PEA SIZE HAIL IN POWAY |
| Jan 7, 4:00 PM PST | HEAVY SNOW 9 | 5 E Pine Valley, CA | MOUNT LAGUNA CO-OP OBSERVER REPORTED 9 INCHES OF STORM TOTAL SNOW WITH 1.34 INCHES OF LIQUID EQUIVALENT. |
| Jan 8, 10:00 AM PST | HIGH SURF | 2 S Huntington Beach, CA | HUNTINGTON BEACH LIFEGUARDS REPORTED 10 FOOT SURF WITH MAX SURF OF 15-18 FEET. |
| Jan 8, 10:00 AM PST | HIGH SURF | 2 Sse Huntington Beach, CA | HUNTINGTON BEACH LIFEGUARDS REPORTED 10 FOOT SURF WITH MAX SURF OF 15-18 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WHUS46 KSGX 061836
CFWSGX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1036 AM PST WED JAN 6 2016
...HIGH SURF AND LIGHTNING TODAY...VERY LARGE AND POTENTIALLY
DAMAGING SURF ON THURSDAY...
.A LARGE WEST NORTHWEST WILL CONTINUE TO BRING VERY LARGE SURF TO
LOCAL BEACHES THROUGH FRIDAY...WITH THE HIGHEST SURF ARRIVING ON
THRUSDAY. LOCAL SETS WILL BE 14 TO 16 FT ALONG WEST FACING BEACHES ON
THURSDAY. SURF WILL LOWER THROUGH THE DAY ON FRIDAY. THIS KIND OF
SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING
COASTAL FLOODING AND BEACH EROSION. LIGHTNING WILL ALSO BE
POSSIBLE AT ALONG LOCAL BEACHES THROUGH THURSDAY MORNING.
CAZ043-552-070415-
/O.UPG.KSGX.SU.Y.0001.000000T0000Z-160109T0600Z/
/O.NEW.KSGX.SU.W.0001.160106T1836Z-160109T0600Z/
/O.NEW.KSGX.BH.S.0001.160106T1836Z-160107T1500Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1036 AM PST WED JAN 6 2016
...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING...
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS UPGRADED THE HIGH
SURF ADVISORY TO A HIGH SURF WARNING...WHICH IS NOW IN EFFECT
UNTIL 10 PM PST FRIDAY. A BEACH HAZARDS STATEMENT HAS ALSO BEEN
ISSUED FOR POTENTIAL LIGHTNING...AND IS IS IN EFFECT THROUGH
THURSDAY MORNING.
* CHANGES SINCE LAST ISSUANCE...THE HIGH SURF ADVISORY HAS BEEN
UPGRADED TO A HIGH SURF WARNING.
* WAVES AND SURF...5 TO 9 FEET WITH LOCAL SETS TO 12 FEET TODAY. 7
TO 12 FEET WITH LOCAL SETS TO 14 TO 16 FEET THURSDAY. HIGHEST
SETS WILL OCCUR NORTH OF NEWPORT BEACH AND FROM OCEANSIDE
SOUTHWARD. SURF WILL SLOWLY DIMINISH THROUGH THE DAY ON FRIDAY.
* LIGHTNING POTENTIAL...HIGHEST RISK IS FOR THIS AFTERNOON AND
EVENING...WITH A LOWER POTENTIAL DURING THE OVERNIGHT HOURS.
* TIMING...BUILDING SURF TODAY WITH THE HIGHEST SETS ARRIVING
THURSDAY. THE SURF WILL SLOWLY LOWER DURING THE DAY ON FRIDAY.
LIGHTNING IS POSSIBLE ANYTIME THROUGH THURSDAY MORNING...BUT IS
MOST LIKELY THIS AFTERNOON.
* TIDES...HIGH 6.7 FT AT 6:55 AM THURSDAY
LOW 0.2 FT AT 2:00 PM THURSDAY
HIGH 4.2 FT AT 6:55 AM THURSDAY
LOW 2.5 FT AT 2:00 PM THURSDAY
* IMPACTS...DANGEROUS LIGHTNING...BEACH EROSION...VERY STRONG RIP
CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO
COASTAL STRUCTURES ARE ALL POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.
A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.
&&
$$
ALBRIGHT
HTTP://WWW.WEATHER.GOV/SANDIEGO8 follow-up statements
514
WHUS46 KSGX 070400
CFWSGX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 PM PST WED JAN 6 2016
...HIGH SURF AND LIGHTNING TODAY...VERY LARGE AND POTENTIALLY
DAMAGING SURF ON THURSDAY...
.A LARGE WEST NORTHWEST WILL CONTINUE TO CREATE VERY LARGE SURF
AT LOCAL BEACHES THROUGH FRIDAY...WITH THE HIGHEST SURF EXPECTED
ON THURSDAY. LOCAL SURF TO 16 FT IS POSSIBLE ALONG WEST FACING
BEACHES ON THURSDAY. SURF WILL LOWER THROUGH THE DAY ON FRIDAY.
THIS KIND OF SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS
WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. LIGHTNING
WILL ALSO BE POSSIBLE AT ALONG LOCAL BEACHES THROUGH THURSDAY
MORNING.
CAZ043-552-071400-
/O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/
/O.CON.KSGX.BH.S.0001.000000T0000Z-160107T1500Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
800 PM PST WED JAN 6 2016
...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM PST
THURSDAY...
* SURF...5 TO 9 FEET WITH LOCAL SETS TO 12 FEET TODAY. 7 TO 12
FEET WITH LOCAL SETS OF 14 TO 16 FEET THURSDAY. HIGHEST SETS
WILL OCCUR NORTH OF NEWPORT BEACH AND AT OCEANSIDE SOUTHWARD.
SURF WILL SLOWLY DIMINISH THROUGH THE DAY ON FRIDAY.
* LIGHTNING POTENTIAL...HIGHEST RISK THIS EVENING...WITH A LOWER
POTENTIAL DURING THE OVERNIGHT HOURS.
* TIMING...BUILDING SURF TODAY WITH THE HIGHEST SETS ARRIVING
THURSDAY. THE SURF WILL SLOWLY LOWER DURING THE DAY ON FRIDAY.
LIGHTNING IS POSSIBLE ANYTIME THROUGH THURSDAY MORNING.
* TIDES...HIGH 6.7 FT AT 6:55 AM THURSDAY
LOW 0.2 FT AT 2:00 PM THURSDAY
* IMPACTS...DANGEROUS LIGHTNING...BEACH EROSION...VERY STRONG
RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE
TO COASTAL STRUCTURES ARE ALL POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.
A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG
RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR
LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING
SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE
CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A
LIFEGUARD.
&&
$$
JJT
HTTP://WWW.WEATHER.GOV/SANDIEGO310 WHUS46 KSGX 070953 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 153 AM PST THU JAN 7 2016 ...HIGH AND POTENTIALLY DAMAGING SURF TODAY... .A LARGE WEST NORTHWEST SWELL WILL PEAK TODAY. OCCASIONAL SURF SETS OF 10 TO 14 FEET ARE EXPECTED. THE SWELL AND SURF WILL SUBSIDE TONIGHT THROUGH FRIDAY. THIS KIND OF SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. CAZ043-552-071100- /O.CAN.KSGX.BH.S.0001.000000T0000Z-160107T1500Z/ /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 153 AM PST THU JAN 7 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. * SURF...6 TO 10 FEET WITH LOCAL SETS TO 14 FEET TODAY. 5 TO 9 FEET WITH LOCAL SETS TO 12 FEET FRIDAY MORNING...SUBSIDING TO 4 TO 7 FEET LATE FRIDAY. * TIMING...PEAKING TODAY...SUBSIDING TONIGHT AND FRIDAY. * TIDES...HIGHEST TIDES TODAY AND FRIDAY: 6.7 FT AT 655 AM TODAY. 7.0 FT AT 730 AM FRIDAY. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO COASTAL STRUCTURES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ MM
080 WHUS46 KSGX 070956 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 156 AM PST THU JAN 7 2016 ...HIGH AND POTENTIALLY DAMAGING SURF TODAY... .A LARGE WEST NORTHWEST SWELL WILL PEAK TODAY. OCCASIONAL SURF SETS OF 10 TO 14 FEET ARE EXPECTED. THE SWELL AND SURF WILL SUBSIDE TONIGHT THROUGH FRIDAY. THIS KIND OF SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. CAZ043-552-072200- /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 156 AM PST THU JAN 7 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... * SURF...6 TO 10 FEET WITH LOCAL SETS TO 14 FEET TODAY. 5 TO 9 FEET WITH LOCAL SETS TO 12 FEET FRIDAY MORNING...SUBSIDING TO 4 TO 7 FEET LATE FRIDAY. * TIMING...PEAKING TODAY...SUBSIDING TONIGHT AND FRIDAY. * TIDES...HIGHEST TIDES TODAY AND FRIDAY: 6.7 FT AT 655 AM TODAY. 7.0 FT AT 730 AM FRIDAY. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO COASTAL STRUCTURES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ MM
920 WHUS46 KSGX 071952 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1152 AM PST THU JAN 7 2016 ...HIGH AND POTENTIALLY DAMAGING SURF TODAY... .A LARGE WEST NORTHWEST SWELL WILL PEAK TODAY. OCCASIONAL SURF SETS OF 10 TO 15 FEET ARE EXPECTED. THE SWELL AND SURF WILL SUBSIDE TONIGHT THROUGH FRIDAY. THIS KIND OF SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. CAZ043-552-080600- /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1152 AM PST THU JAN 7 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... * SURF...6 TO 10 FEET WITH LOCAL SETS TO 15 FEET TODAY. 5 TO 9 FEET WITH LOCAL SETS TO 12 FEET FRIDAY MORNING...SUBSIDING TO 4 TO 7 FEET LATE FRIDAY. * TIMING...PEAKING TODAY...SUBSIDING TONIGHT AND FRIDAY. * TIDES...HIGHEST TIDES FRIDAY: 7.0 FT AT 730 AM FRIDAY. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO COASTAL STRUCTURES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
204 WHUS46 KSGX 080515 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PST THU JAN 7 2016 ...HIGH AND POTENTIALLY DAMAGING SURF THROUGH FRIDAY... .A LARGE WEST NORTHWEST SWELL WILL CONTINUE OCCASIONAL SURF SETS OF 10 TO 14 FEET ACROSS FAVORED WEST-FACING BEACHES. THE SWELL AND SURF WILL SUBSIDE TONIGHT THROUGH FRIDAY. THIS KIND OF SURF IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. CAZ043-552-081400- /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 915 PM PST THU JAN 7 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... * SURF...6 TO 10 FEET WITH LOCAL SETS TO 14 FEET TONIGHT. 5 TO 9 FEET WITH LOCAL SETS TO 12 FEET FRIDAY MORNING...SUBSIDING TO 4 TO 7 FEET LATE FRIDAY. * TIMING...SUBSIDING TONIGHT AND FRIDAY. * TIDES...HIGHEST TIDES FRIDAY: 7.0 FT AT 730 AM FRIDAY. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO COASTAL STRUCTURES ARE ALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
282 WHUS46 KSGX 081329 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 529 AM PST FRI JAN 8 2016 ...HIGH AND POTENTIALLY DAMAGING SURF THROUGH THIS EVENING... .A LARGE WEST-NORTHWEST SWELL WILL CONTINUE OCCASIONAL SURF SETS OF 10 TO 12 FEET ACROSS FAVORED WEST-FACING BEACHES TODAY. THE SWELL AND SURF WILL SUBSIDE THROUGH THE DAY. SURF OF THIS MAGNITUDE IS CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS PRODUCING COASTAL FLOODING AND BEACH EROSION. CAZ043-552-082200- /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 529 AM PST FRI JAN 8 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SURF...5 TO 9 FEET WITH LOCAL SETS TO 12 FEET THIS MORNING...SUBSIDING TO 4 TO 7 FEET LATE TODAY. * TIMING...SUBSIDING THROUGH THIS EVENING. * TIDES...HIGHEST TIDES FRIDAY: 7.0 FT AT 730 AM TODAY. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...COASTAL FLOODING DURING HIGH TIDE...AND DAMAGE TO COASTAL STRUCTURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
552 WHUS46 KSGX 082122 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PST FRI JAN 8 2016 ...HIGH SURF THROUGH THIS EVENING... .LARGE WEST-NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF TO THE BEACHES THROUGH THE EVENING. OCCASIONAL SETS TO 10 FEET ARE EXPECTED THIS AFTERNOON...BUT SURF WILL DIMINISH TONIGHT AND SATURDAY. CAZ043-552-090600- /O.CON.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 122 PM PST FRI JAN 8 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SURF...5 TO 9 FEET THIS AFTERNOON BECOMING 4 TO 7 FEET THIS EVENING. * TIMING...SUBSIDING THROUGH THIS EVENING. * IMPACTS...BEACH EROSION...VERY STRONG RIP CURRENTS...AND DAMAGE TO COASTAL STRUCTURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND POSSIBLE DAMAGE TO COASTAL STRUCTURES. && $$ MM
546 WHUS46 KSGX 090535 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PST FRI JAN 8 2016 CAZ043-552-090645- /O.EXP.KSGX.SU.W.0001.000000T0000Z-160109T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 935 PM PST FRI JAN 8 2016 ...HIGH SURF WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... SURF WILL CONTINUE TO DECREASE OVERNIGHT. $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf warning went out at Jan 6, 5:30 AM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 6, 5:30 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PST WED JAN 6 2016
.SYNOPSIS...
THE NEXT IN THE SERIES OF PACIFIC STORMS WILL ARRIVE THIS
AFTERNOON WITH ADDITIONAL STORMS CONTINUING INTO NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE SNOW LEVEL FELL TO NEAR 4500 FEET LATE TUESDAY EVENING AND
SCATTERED MAINLY LIGHT SHOWERS HAVE CONTINUED OVERNIGHT...MAINLY
IN SAN DIEGO COUNTY ALONG AND WEST OF THE MOUNTAINS...IN SOUTHERN
ORANGE COUNTY...AND IN THE SAN BERNARDINO COUNTY MOUNTAINS. THE
RAINFALL TUESDAY PUSHED THE SAN DIEGO RIVER TO JUST ABOVE FLOOD
STAGE AT FASHION VALLEY...TO 11.5 FEET WITH A FLOOD STAGE OF 11.3
FEET...FOR A BRIEF PERIOD AROUND MIDNIGHT. THE RIVER HAS SINCE
FALLEN BACK TO AROUND 7.5 FEET. FOLLOWING THE RAINFALL IN THE
COACHELLA VALLEY...AREAS OF FOG HAVE DEVELOPED IN THE LOWER
DESERTS OVERNIGHT AND HAS BEEN LOCALLY DENSE AT TIMES AT THERMAL.
SATELLITE AND RADAR IMAGERY SHOWS THE NEXT IN THE SERIES OF
PACIFIC STORMS MOVING INLAND ALONG THE CENTRAL CALIFORNIA COAST.
THIS SYSTEM IS EXPECTED TO SPREAD INLAND ACROSS FAR SOUTHERN
CALIFORNIA COAST THIS AFTERNOON AND PACK QUITE A PUNCH WITH THE
FULL RANGE OF WINTER STORM IMPACTS.
STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE NEAR THE MOUNTAIN
RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES THROUGH TONIGHT
WITH GUSTS TO 55 MPH. STRONG SOUTH WINDS WILL DEVELOP NEAR THE
COAST IN ADVANCE OF THE FRONT AND SHIFT TO THE WEST BEHIND THE
FRONT WITH GUSTS TO 45 MPH. STRONGER GUSTS ARE POSSIBLE WITH
THUNDERSTORMS AND HEAVIER SHOWERS. THE WORKSTATION WRF CONTINUES
TO SHOW LIFTED INDEX VALUES OF AROUND -4 ALONG AND BEHIND THE
FRONT THROUGH TONIGHT. THIS SHOULD BE SUFFICIENT TO SUPPORT
SCATTERED THUNDERSTORM DEVELOPMENT...ESPECIALLY WITH THE FRONT
THIS AFTERNOON AND EARLY EVENING. THE 00Z WORKSTATION WRF SHOWED
IMPRESSIVE LOW LEVEL VERTICAL SHEAR JUST OFF THE COAST AND MOVING
INLAND ALONG THE SAN DIEGO COUNTY COAST THIS AFTERNOON WITH THE
FRONT...SUFFICIENT FOR WATERSPOUT AND ISOLATED TORNADO DEVELOPMENT
NEAR THE COAST. THIS HAS ALSO BEEN HIGHLIGHTED IN THE LATEST
LATEST SPC DISCUSSION. THE MOST RECENT 06Z WORKSTATION WRF WAS A
LITTLE LESS AGGRESSIVE WITH THE LOW LEVEL SHEAR. IN ADDITION TO
HEAVY RAINFALL AND THE POSSIBILITY OF WATERSPOUTS...THE
THUNDERSTORMS COULD PRODUCE SMALL HAIL AND LOCALLY STRONG GUSTY
DOWNDRAFT WINDS WITH GUSTS EXCEEDING 50 MPH.
AS THE FRONT MOVES THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS
DURING THE AFTERNOON...HEAVY SNOWFALL IS EXPECTED ABOVE 4500 TO
5000 FEET...SPREADING SOUTHWARD INTO THE SAN DIEGO COUNTY
MOUNTAINS DURING THE LATE AFTERNOON AND EARLY EVENING WITH SNOW
LEVELS LOWERING TO 4000 TO 4500 FEET BEHIND THE FRONT.
ANOTHER ROUND OF MORE SIGNIFICANT SHOWERS AND ISOLATED
THUNDERSTORMS IS EXPECTED FOR LATE TONIGHT INTO EARLY THURSDAY
MORNING. VERTICAL SHEAR ALONG THE LEADING EDGE OF THIS SECOND AREA
OF SHOWERS IS ALSO SUPPORTIVE OF WATERSPOUT DEVELOPMENT AFTER
MIDNIGHT THOUGH THE SHEAR IS NOT AS STRONG AS WITH THE FRONT.
ADDITIONAL ROUNDS OF SHOWERS WILL CONTINUE INTO FRIDAY OR EARLY
SATURDAY ALONG AND WEST OF THE MOUNTAINS. ADDITIONAL RAINFALL FOR
TODAY INTO SATURDAY EVENING COULD RANGE FROM 2 TO 3 INCHES NEAR
THE COAST TO 4 TO 6 INCHES IN THE MOUNTAINS WITH LOCAL AMOUNTS TO
8 INCHES WITH ANOTHER ONE HALF TO ONE INCH IN THE DESERTS.
THE MODELS CONTINUE TO SHOW ANOTHER SOMEWHAT WEAKER SYSTEM FOR
LATE SATURDAY INTO EARLY SUNDAY WITH GREATER MODEL SPREAD IN
POSSIBLE SYSTEMS FOR TUESDAY AND AGAIN LATE WEDNESDAY INTO EARLY
THURSDAY.
&&
.AVIATION...
061000Z...SCATTERED SHOWERS WILL CONTINUE THIS MORNING WITH BROKEN
SKIES MOSTLY 2500-4000 FEET MSL...LOCALLY 1500 FEET MSL. AREAS OF
MOUNTAIN TERRAIN WILL BE OBSCURED IN CLOUDS. LOCAL VIS BELOW 3 MI
WILL OCCUR AT TIMES IN THE COACHELLA VALLEY...INCLUDING VCNTY
KTRM...DUE TO FOG THROUGH 16Z. RAIN WILL INCREASE FROM NORTHWEST TO
SOUTHEAST AFTER 21Z ALONG WITH WIDESPREAD CIGS BELOW 2000 FEET MSL
AND VIS 2-4SM. SOME LIFTING OF CIGS AND VIS FROM NORTHWEST TO
SOUTHEAST AFTER 03Z TONIGHT.
&&
.MARINE...
200 AM...A SERIES OF STORM SYSTEMS WILL BRING LARGE WEST SWELL AND
STRONG WINDS AT TIMES TO THE COASTAL WATERS THROUGH FRIDAY...MAKING
BOATING CONDITIONS HAZARDOUS. THE SMALL CRAFT ADVISORY HAS THE
DETAILS...LAXMWWSGX.
&&
.BEACHES...
200 AM...A LARGE WESTERLY SWELL WILL INCREASE TODAY AND THURSDAY
PRODUCING VERY BIG SURF. THE HIGH SURF ADVISORY HAS THE
DETAILS...LAXCFWSGX. SWELL AND SURF WILL DECREASE THURSDAY NIGHT AND
FRIDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EARLY
EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ORANGE COUNTY
COASTAL AREAS-ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 4 AM PST FRIDAY
FOR SAN DIEGO COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 4 PM PST FRIDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...17
AVIATION/MARINE/BEACHES...MMIn the hours before
Local storm report, Jan 6, 9:44 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
944 AM PST WED JAN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 3 WNW BIG BEAR LAKE 34.27N 116.94W
01/06/2016 M9.0 INCH SAN BERNARDINO CA COCORAHS
FAWNSKIN 9 INS.
0730 AM SNOW 1 W BIG BEAR LAKE 34.24N 116.90W
01/06/2016 M6.0 INCH SAN BERNARDINO CA CO-OP OBSERVER
6-7 BIG BEAR LAKE COOP
0730 AM SNOW 2 S BIG BEAR LAKE 34.22N 116.89W
01/06/2016 M12.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
SNOW SUMMIT 10-12
&&
NISLAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:11 PM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jan 5, 6:46 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 4 hr |
| Jan 5, 8:28 PM PST | River Flood Warning | SGX | San Diego | 9 hr |
| Jan 6, 4:05 AM PST | Wind Advisory | SGX | Orange, San Diego | 14 hr |
| Jan 6, 4:28 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 32 hr |
| Jan 6, 10:36 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 15 hr |
| Jan 6, 12:00 PM PST | River Flood Warning | SGX | San Diego | 29 hr |
| Jan 6, 12:10 PM PST | Flash Flood Warning | SGX | Orange | 5 hr |
| Jan 6, 12:35 PM PST | Special Marine Warning | SGX | 55 min | |
| Jan 6, 12:40 PM PST | Areal Flood Warning | SGX | Orange, Riverside, San Bernardino | 6 hr |
| Jan 6, 12:45 PM PST | Special Marine Warning | SGX | 45 min | |
| Jan 6, 12:46 PM PST | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Bernardino | 44 min |
| Jan 6, 1:04 PM PST | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Diego | 56 min |
| Jan 6, 1:23 PM PST | Special Marine Warning | SGX | 37 min | |
| Jan 6, 1:30 PM PST | Special Marine Warning | SGX | 45 min | |
| Jan 6, 1:34 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Jan 6, 1:50 PM PST | Special Marine Warning | SGX | 40 min | |
| Jan 6, 2:09 PM PST | Special Marine Warning | SGX | 96 min | |
| Jan 6, 2:23 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jan 6, 2:45 PM PST | Special Marine Warning | SGX | 60 min | |
| Jan 6, 2:54 PM PST | Tornado Warning | SGX | San Diego | 20 min |
| Jan 6, 2:56 PM PST | Tornado Warning | SGX | San Diego | 19 min |
| Jan 6, 3:12 PM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jan 6, 3:19 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 43 min |
| Jan 6, 3:50 PM PST | Special Marine Warning | SGX | 85 min |
Nearby
High Surf Warnings in California, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.